MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00552350
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block g4: premarket / 510(k) #: k163248, k151895.Block h6: imdrf device code a0501 captures the reportable event of needle detached.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary needle was used in the bronchial wall during a lung biopsy procedure performed on (b)(6)2023.During the procedure, the needle tip broke and remained stuck in the bronchial wall during the third puncture.The needle tip was removed using forceps and the patient had mild bleeding.The bleeding was treated by administering a 500mg transamine tablet to the patient to control the bleeding.The procedure was completed using another acquire pulmonary needle.It was reported that a computed tomography (ct) scan of the thorax was suggested to ensure no foreign body remained, however it is unknown at this time if one was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block g4: premarket / 510(k) #: k163248, k151895.Block h6: imdrf device code a0501 captures the reportable event of needle detached.Block h10: investigation results one acquire pulmonary needle was received for analysis.Visual analysis of the returned device found that the working length was kinked near the handle and the stylet returned partially loading.The needle was found broken in the distal part.It was identified during a microscope inspection that the distal tip of the needle was bent.A functional inspection was performed by actuating the handle, and the needle came out without difficulty.No other device problems were noted.The reported event of "distal tip detached" is confirmed since the needle was broken at the distal end.It was determined the working length was kinked near the handle and identified that the distal tip of the needle was bent under a microscope.It is most likely the customer may have had to apply excessive force to extend the needle due to anatomical factors or the technique employed, resulting in the observed device problems.Based on the analysis of the returned device and the information available, the code selected as the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary needle was used in the bronchial wall during a lung biopsy procedure performed on (b)(6) 2023.During the procedure, the needle tip broke and remained stuck in the bronchial wall during the third puncture.The needle tip was removed using forceps and the patient had mild bleeding.The bleeding was treated by administering a 500mg transamine tablet to the patient to control the bleeding.The procedure was completed using another acquire pulmonary needle.It was reported that a computed tomography (ct) scan of the thorax was suggested to ensure no foreign body remained, however it is unknown at this time if one was completed.There were no patient complications reported as a result of this event.

Brand Name
ACQUIRE PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16886818
Report Number3005099803-2023-02315
Device Sequence Number6326746
Product Code EOQ
UDI-Device Identifier08714729986225
UDI-Public08714729986225
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model NumberM00552350
Device Catalogue Number5235
Device Lot Number0027778523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown